Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 23, 2004, 2:41 PM CDT for Winnebago County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2004, 2:41 PM CDT (19:41 UTC)
- Expired
- Oct 23, 2004, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 231941 SVRGRB WIC139-232030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT SAT OCT 23 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 330 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH UP TO 60 MPH WINDS. THE STORM WAS LOCATED NEAR ALLENVILLE. THAT PLACES IT 10 MILES NORTH OF OSHKOSH. IT WAS MOVING NORTHEAST AT 45 MPH. AT 225 PM CDT LOCAL LAW ENFORCEMENT REPORTED 50 MPH WINDS JUST EAST OF THE CITY OF NEENAH NEAR THE INTERSECTION OF COUNTY HIGHWAY T AND BREEZEWOOD ROAD. SOME SEVERE STORMS PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4414 8874 4403 8855 4422 8842 4419 8869 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:55 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 23, 3:55 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT SAT OCT 23 2004 .SHORT TERM...RADAR CONTINUES TO SHOW OCCASIONAL SHOWERS ACROSS MUCH NORTH CENTRAL AND NORTHEAST WISCONSIN AS OF 3 AM THIS MORNING...WITH THE BACK EDGE OF THE RAINFALL NOW READY TO MOVE INTO CENTRAL WISCONSIN DURING THE NEXT FEW HOURS. BASED ON THE MOVEMENT OF THE BACK EDGE OF THE PRECIPITATION SHIELD...WILL WORD OCCASIONAL SHOWERS ENDING THIS MORNING AS DRY SLOT MOVES INTO THE REGION. THUNDERSTORMS WERE NOTED WELL WEST AND SOUTH OF THE FORECAST AREA...SO UNLESS A THUNDERSTORM POPS UP BEFORE ZONE ISSUANCE...WILL NOT MENTION IN THE ZONES THIS MORNING. ETA TIME CROSS SECTION WOULD SUGGEST THAT PRECIPITATION MAY END AS DRIZZLE...BUT BASED ON SATELLITE IMAGES AND SURFACE OBSERVATIONS ACROSS MINNESOTA...WILL JUST END PRECIPITATION AND NOT MENTION DRIZZLE. ETA MODEL IS NOT DEPICTING THE DRY SLOT VERY WELL THAT IS OCCURING ACROSS WESTERN IOWA AND SOUTH CENTRAL MINNESOTA. THE SKY HAS CLEARED ACROSS THIS AREA OVER THE LAST FEW HOURS. THE POOR HANDLING OF THE DRY SLOT HAS SIGNIFICANT IMPLICATIONS ON AFTERNOON CONVECTION REDEVELOPING ALONG THE FRONT. ALTHOUGH SURFACE CONVERGENCE IS NOT AS IMPRESSIVE AS I WOULD LIKE...MODELS DEPICTING STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION THIS AFTERNOON. ETA MODEL DEPICTING CAPES IN THE 1000 TO 2000 J/KG RANGE AND THIS SEEMS REASONABLE SINCE THE ETA IS HANDLING THE SURFACE DEWPOINTS WELL EARLY THIS MORNING. WET BULB HEIGHT ARE FAIRLY LOW AND LIFTED INDICES DROP INTO THE -1 C TO -3 C RANGE THIS AFTERNOON. THEREFORE WILL CONTINUE THE MENTION SOME STORMS COULD PRODUCE STRONG WINDS AND HAIL. CURRENT THINKING IS STORMS WILL DEVELOP ACROSS CENTRAL WISCONSIN WITH STRONG WINDS AND HAIL AND THEN TURN INTO A WIND EVENT IF EXPECTED SETUP OCCURS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MAIN CONCERN DURING THIS PART OF THE FORECAST IS POTENTIAL FOR PCPN. SAME STORY AS THE PAST COUPLE OF DAYS...ETA AND CANADIAN KEEP PCPN NORTHWEST OF THE CWA WITH THE NEXT SFC LOW MOVING THROUGH THE WESTERN GREAT LAKES REGION. GFS HAS QPF OVER NORTHERN WI...BUT AMOUNTS ARE QUITE SMALL. KEPT THE CHC SPRINKLES IN FOR NORTH-CENTRAL WI SUNDAY. A LARGE AREA OF HIGH PRESSURE THEN DRIFTS ACROSS WI KEEPING DRY WX IN THE FORECAST FOR THE EARLY PART OF NEXT WEEK. RETURN FLOW BEGINS ON TUESDAY AND PCPN MOVES INTO THE CWA TUESDAY NIGHT AND THEN OVERSPREADS THE REST OF THE AREA AS LOW PRESSURE OVER THE PLAINS STRENGTHENS AND SLOWLY APPROACHES WI. PCPN CONTINUES THROUGH FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Oct 23, 10:00 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CDT SAT OCT 23 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1000 AM CDT SAT OCT 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL... NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. STRONG SOUTH WINDS WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS WITH SMALL CRAFT THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE MICHIGAN FROM ROCK ISLAND TO SHEBOYGAN AND THE BAY OF GREEN BAY. A GALE WARNING IS IN EFFECT FOR THE WATERS OF LAKE MICHIGAN BEYOND 5 NAUTICAL MILES FROM SHORE. WINDS AND WAVES ARE EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Oct 23, 2:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT SAT OCT 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 2 NW APPLETON 44.28N 88.43W
10/23/2004 OUTAGAMIE WI LAW ENFORCEMENT
SPOTTED NEAR THE FOX VALLEY MALL
&&
SACLocal storm report, Oct 23, 2:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT SAT OCT 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 2 NW KIMBERLY 44.30N 88.34W
10/23/2004 OUTAGAMIE WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 59 min |
| Oct 23, 1:39 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 51 min |
| Oct 23, 2:06 PM CDT | Tornado Warning | GRB | Outagamie, Winnebago | 24 min |
| Oct 23, 2:33 PM CDT | Tornado Warning | GRB | Outagamie | 27 min |
| Oct 23, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 53 min |
| Oct 23, 2:53 PM CDT | Special Marine Warning | GRB | 67 min | |
| Oct 23, 2:55 PM CDT | Special Marine Warning | GRB | 95 min | |
| Oct 23, 2:55 PM CDT | Special Marine Warning | GRB | 95 min | |
| Oct 23, 3:04 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.